MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II-III; IH-CELL I-II-III; 3X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMAT

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II-III; IH-CELL I-II-III; 3X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMAT
Catalog Number 814030100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of one patient sample when tested with ih-cell i-ii-iii on ih-1000.The customer stated that the customer had a known anti-e and anti-lu(a).The customer returned neither the complaint sample ih-cell i-ii-iii for investigational testing nor the patient sample that had caused false negatives, but agreed to forward the trace files of the ih-1000.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot ih-cell i-ii-iii with different controls and samples on ih-1000, e.G.Anti-e and anti-lu(a).All positive and negative reactions were correct.We did not observe any false negative reaction.We are still waiting for the trace files of the ih-1000 for investigation.Testing by our quality control laboratory confirmed that the allegedly defective lot of ih-cell i-ii-iii functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of one patient sample when tested with ih-cell i-ii-iii on ih-1000.The customer stated that the customer had a known anti-e and anti-lu(a).The customer returned neither the complaint sample ih-cell i-ii-iii for investgational testing nor the patient sample that had caused false negatives, but forwarded the trace files of the ih-1000.Our quality control laboratory tested their retention sample of the supposedly defective lot of ih-cell i-ii-iii with different controls and samples on ih-1000, e.G.Anti-e and anti-lu(a).All positive and negative reactions were correct.We did not observe any false negative reaction.The trace files were reviewed.The outcome of the investigation was a confirmation that the antibody screening test results were clearly negative on the both dates.But based on the panel results, the reaction was not compatible with anti-e and anti-lu(a), however it was for anti-c.Because the affected sample was no more available for further investigation and testing, this discrepancy could not be solved.But we could not identify any instrument malfunction.Testing by our quality control laboratory confirmed that the allegedly defective lot of ih-cell i-ii-iii functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the trace files showed no malfunction of the instrument.The false negative result at the customer´s site remains unknown.We did not receive any further complaints related to this issue.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL I-II-III
Common Device Name
IH-CELL I-II-III; 3X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMAT
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9990089
Report Number9610824-2020-00019
Device Sequence Number19622033
Product Code QHT
UDI-Device Identifier07611969952267
UDI-Public(01)07611969952267(17)200406(10)8007011
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2020
Device Catalogue Number814030100
Device Lot Number8007011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-CARD AHG ANTI-IGG, LOT 8910020; IH-CARD AHG ANTI-IGG, LOT 8910020; IH-PANEL 11, LOT 8007011; IH-PANEL 11, LOT 8007011